MAUDE Adverse Event Report: COOK ENDOSCOPY TRACER METRO DIRECT WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY TRACER METRO DIRECT WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G25686
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.A black section of coating approximately 5.2 cm long was returned that was separated from the wire guide.Approximately 0.0 cm to 3.6 cm from the distal end is a section of bare core wire.The coil spring is still attached to the distal end of the wire guide and is stretched.The stretched portion of the coil spring begins approximately 1.9 cm from the distal tip and extends approximately 49.7 cm.No kinks or rough surfaces are found along the wire guide.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Prior to distribution, all cook tracer metro direct wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook tracer metro direct wire guide.The physician wanted to cannulate by using another manufacturer's device and a metii-35-480.The assistant nurse opened the package of the met ii-35-480 and flushed.When the nurse tried to put the wire in the port, a portion of the coating tip was detached from the guide wire [prior to endoscope contact].The nurse opened the new one and it was used.Further information was received on 09-september- 2018: the location of the damage occurred at the patient end, in the black coated tip.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
TRACER METRO DIRECT WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7901527
Report Number1037905-2018-00434
Device Sequence Number13495176
Product Code OCY
UDI-Device Identifier00827002256866
UDI-Public(01)00827002256866(17)210416(10)W4055735
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K910497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberG25686
Device Catalogue NumberMETII-35-480
Device Lot NumberW4055735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1